Acrivastine

From Wikipedia, the free encyclopedia
Jump to navigation Jump to search
Acrivastine
Acrivastine.svg
Clinical data
AHFS/Drugs.comInternational Drug Names
Routes of
administration
By mouth
ATC code
Legal status
Legal status
Pharmacokinetic data
Elimination half-life1.5 hours
ExcretionKidney
Identifiers
  • (E)-3-{6-[(E)-1-(4-methylphenyl)-3-pyrrolidin-1-yl-
    prop-1-enyl]pyridin-2-yl}prop-2-enoic acid
CAS Number
PubChem CID
ChemSpider
UNII
KEGG
ChEBI
ChEMBL
CompTox Dashboard (EPA)
ECHA InfoCard100.110.306 Edit this at Wikidata
Chemical and physical data
FormulaC22H24N2O2
Molar mass348.446 g·mol−1
3D model (JSmol)
  • O=C(O)\C=C\c3nc(\C(=C\CN1CCCC1)c2ccc(cc2)C)ccc3
  • InChI=1S/C22H24N2O2/c1-17-7-9-18(10-8-17)20(13-16-24-14-2-3-15-24)21-6-4-5-19(23-21)11-12-22(25)26/h4-13H,2-3,14-16H2,1H3,(H,25,26)/b12-11+,20-13+ checkY
  • Key:PWACSDKDOHSSQD-IUTFFREVSA-N checkY
 ☒NcheckY (what is this?)  (verify)

Acrivastine is a medication used for the treatment of allergies and hay fever. It is a second-generation H1-receptor antagonist antihistamine (like its base molecule triprolidine) and works by blocking histamine H1 receptors.[1]

This non-sedating[verification needed] antihistamine is sold under the brand name Benadryl Allergy Relief in the United Kingdom by McNeil Laboratories. It should not be confused with Benadryl Once a Day which has cetirizine as the active ingredient and is also sold by McNeil in the UK, nor with the American Benadryl, which uses diphenhydramine as its active ingredient. It is available as an over-the-counter medicine in the UK, and is available with or without pseudoephedrine under the Benadryl brand.

In the U.S., acrivastine is the active ingredient in the Semprex brand. Semprex-D also contains the decongestant pseudoephedrine. Semprex-D is marketed in the U.S. by Actient Pharmaceuticals.[2]

Comparisons with other popular antihistamines[edit]

Unlike cetirizine or loratadine, for which the standard dose is one tablet per day, a single acrivastine tablet may be taken up to three times a day.[3] It is not to be taken by people over the age of 65, pregnant women, or people with compromised liver or kidney function.

References[edit]

  1. ^ Brogden RN, McTavish D (June 1991). "Acrivastine. A review of its pharmacological properties and therapeutic efficacy in allergic rhinitis, urticaria and related disorders". Drugs. 41 (6): 927–40. doi:10.2165/00003495-199141060-00008. PMID 1715267.
  2. ^ SEMPREX-D - acrivastine and pseudoephedrine hydrochloride capsule U.S. National Library of Medicine, National Institutes of Health, May 2008
  3. ^ "Benadryl Allergy Relief". electronic Medicines Compendium (eMC). 2014. Archived from the original on 27 September 2012. Retrieved 4 July 2014.